Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235557] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Arge, L; Govindarajan, S; Yang, J; Yi, K, Efficient external memory structures for range-aggregate queries, Computational Geometry, vol. 46 no. 3 (2013), pp. 358-370, ISSN 0925-7721 [doi]
    (last updated on 2017/12/14)

    Abstract:
    We present external memory data structures for efficiently answering range-aggregate queries. The range-aggregate problem is defined as follows: Given a set of weighted points in Rd, compute the aggregate of the weights of the points that lie inside a d-dimensional orthogonal query rectangle. The aggregates we consider in this paper include count, sum, and max. First, we develop a structure for answering two-dimensional range-count queries that uses O(N/B) disk blocks and answers a query in O( logBN) I/Os, where N is the number of input points and B is the disk block size. The structure can be extended to obtain a near-linear-size structure for answering range-sum queries using O( logBN) I/Os, and a linear-size structure for answering range-max queries in O(logB2N) I/Os. Our structures can be made dynamic and extended to higher dimensions. © 2012 Elsevier B.V.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320